The Michigan Mathematical Journal

Bernstein–Sato Polynomials on Normal Toric Varieties

Jen-Chieh Hsiao and Laura Felicia Matusevich

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We generalize the Bernstein–Sato polynomials of Budur, Mustaţǎ, and Saito to ideals in normal semigroup rings. In the case of monomial ideals, we also relate the roots of the Bernstein–Sato polynomial to the jumping coefficients of the corresponding multiplier ideals. To prove the latter result, we obtain a new combinatorial description for the multiplier ideals of a monomial ideal in a normal semigroup ring.

Article information

Source
Michigan Math. J., Volume 67, Issue 1 (2018), 117-132.

Dates
Received: 11 August 2016
Revised: 18 September 2017
First available in Project Euclid: 19 January 2018

Permanent link to this document
https://projecteuclid.org/euclid.mmj/1516330970

Digital Object Identifier
doi:10.1307/mmj/1516330970

Mathematical Reviews number (MathSciNet)
MR3770856

Zentralblatt MATH identifier
06965592

Subjects
Primary: 14F10: Differentials and other special sheaves; D-modules; Bernstein-Sato ideals and polynomials [See also 13Nxx, 32C38]
Secondary: 14M25: Toric varieties, Newton polyhedra [See also 52B20] 14F18: Multiplier ideals 14B05: Singularities [See also 14E15, 14H20, 14J17, 32Sxx, 58Kxx]

Citation

Hsiao, Jen-Chieh; Matusevich, Laura Felicia. Bernstein–Sato Polynomials on Normal Toric Varieties. Michigan Math. J. 67 (2018), no. 1, 117--132. doi:10.1307/mmj/1516330970. https://projecteuclid.org/euclid.mmj/1516330970


Export citation

References

  • [ÀHN16] J. Àlvarez Montaner, C. Huneke, and L. Núñez-Betancourt, $D$-modules, Bernstein–Sato polynomials and $F$-invariants of direct summands, preprint, 2016, arXiv:1611.04412.
  • [BL10] C. Berkesch and A. Leykin, Algorithms for Bernstein–Sato polynomials and multiplier ideals, ISSAC 2010—Proceedings of the 2010 International Symposium on Symbolic and Algebraic Computation, pp. 99–106, ACM, New York, 2010.
  • [Ber72] I. N. Bernšteĭn, Analytic continuation of generalized functions with respect to a parameter, Funktsional. Anal. i Prilozhen. 6 (1972), no. 4, 26–40.
  • [BGG72] I. N. Bernšteĭn, I. M. Gel$'$fand, and S. I. Gel$'$fand, Differential operators on a cubic cone, Uspekhi Mat. Nauk 27 (1972), no. 1(163), 185–190.
  • [Bli04] M. Blickle, Multiplier ideals and modules on toric varieties, Math. Z. 248 (2004), no. 1, 113–121.
  • [BMS06a] N. Budur, M. Mustaţǎ, and M. Saito, Bernstein–Sato polynomials of arbitrary varieties, Compos. Math. 142 (2006), no. 3, 779–797.
  • [BMS06b] N. Budur, M. Mustaţǎ, and M. Saito, Combinatorial description of the roots of the Bernstein–Sato polynomials for monomial ideals, Comm. Algebra 34 (2006), no. 11, 4103–4117.
  • [dFH09] T. de Fernex and C. D. Hacon, Singularities on normal varieties, Compos. Math. 145 (2009), no. 2, 393–414.
  • [ELSV04] L. Ein, R. Lazarsfeld, K. E. Smith, and D. Varolin, Jumping coefficients of multiplier ideals, Duke Math. J. 123 (2004), no. 3, 469–506.
  • [Gro67] A. Grothendieck, Éléments de géométrie algébrique. IV. Étude locale des schémas et des morphismes de schémas IV, Publ. Math. Inst. Hautes Études Sci. 32 (1967), 361.
  • [How01] J. A. Howald, Multiplier ideals of monomial ideals, Trans. Amer. Math. Soc. 353 (2001), no. 7, 2665–2671 (electronic).
  • [Igu00] J. Igusa, An introduction to the theory of local zeta functions, AMS/IP Stud. Adv. Math., 14, Amer. Math. Soc., Providence, RI; International Press, Cambridge, MA, 2000.
  • [Jon94] A. G. Jones, Rings of differential operators on toric varieties, Proc. Edinb. Math. Soc. (2) 37 (1994), no. 1, 143–160.
  • [Kas83] M. Kashiwara, Vanishing cycle sheaves and holonomic systems of differential equations, Algebraic geometry, Tokyo/Kyoto, 1982, Lecture Notes in Math., 1016, pp. 134–142, Springer, Berlin, 1983.
  • [Kol97] J. Kollár, Singularities of pairs, Algebraic Geometry—Santa Cruz 1995, Proc. Sympos. Pure Math., 62, pp. 221–287, Amer. Math. Soc., Providence, RI, 1997.
  • [Laz04] R. Lazarsfeld, Positivity for vector bundles, and multiplier ideals, Positivity in algebraic geometry. II, Ergeb. Math. Grenzgeb. (3). A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics], 49, Springer, Berlin, 2004.
  • [Lic89] B. Lichtin, Poles of $\vert f(z,w)\vert^{2s}$ and roots of the $b$-function, Ark. Mat. 27 (1989), no. 2, 283–304.
  • [Mal83] B. Malgrange, Polynômes de Bernstein–Sato et cohomologie évanescente, analysis and topology on singular spaces, II, III, Astérisque, 101, pp. 243–267, Soc. Math. France, Paris, 1983.
  • [Mus87] I. M. Musson, Rings of differential operators on invariant rings of tori, Trans. Amer. Math. Soc. 303 (1987), no. 2, 805–827.
  • [ST01] M. Saito and W. N. Traves, Differential algebras on semigroup algebras, Symbolic Computation: Solving Equations In Algebra, Geometry, And Engineering (South Hadley, MA, 2000), Contemp. Math., 286, pp. 207–226, Amer. Math. Soc., Providence, RI, 2001.
  • [SS72] M. Sato and T. Shintani, On zeta functions associated with prehomogeneous vector spaces, Proc. Natl. Acad. Sci. USA 69 (1972), 1081–1082.
  • [Yan83] T. Yano, $b$-functions and exponents of hypersurface isolated singularities, Singularities, Part 2 (Arcata, Calif., 1981), Proc. Sympos. Pure Math., 40, pp. 641–652, Amer. Math. Soc., Providence, RI, 1983.